MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER DC ADAPTER; VENTRICULAR (ASSIST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER DC ADAPTER; VENTRICULAR (ASSIST) BYPASS
Model Number 1440
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the cdc adapter was broken.The cdc adapter will be replaced.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for device evaluation.Product event summary: the controller dc adapter was returned for evaluation.A review of the manufacturing documentation confirmed that the associated device met all requirements for release.Various analyses were conducted and reviewed in order to evaluate the performance of the device in relation to the reported event.Failure analysis of the returned device revealed crack damage on the dc input connector.Additionally, visual inspection and visual evidence provided by the site revealed that the center pin receded into the dc input connector.Functional testing revealed that the adapter was unable to provide power.Internal inspection revealed a missing fuse in the dc input connector, resulting in the center pin receding into the connector.During supplemental testing, the dc inlet adapter was replaced; after which, results revealed that the adapter worked as intended.As a result, the reported event was confirmed.A possible root cause of the reported event can be attributed, but not limited to handling of the device and/or improper assembly.An internal investigation is evaluating damage to power sources.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER DC ADAPTER
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
MDR Report Key10741727
Report Number3007042319-2020-07074
Device Sequence Number11047579
Product Code DSQ
UDI-Device Identifier00888707002745
UDI-Public00888707002745
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2018
Device Model Number1440
Device Catalogue Number1440
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2020
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer02/16/2021
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date02/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1